MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS
Model Number 478055-04
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The cadiere forceps instrument was analyzed and found to have a broken grip at the grip base.A piece approximately 0.200 in x 0.951 in was found to be broken off.The broken piece was returned with the instrument.Further inspection found a broken distal clevis.Two pieces approximately 0.216 in x 0.313 in were found to be broken off.The broken pieces were not returned.The fragments originated from the broken blade.
 
Event or Problem Description
It was reported that during a da vinci-assisted sacrocolpopexy with hysterectomy surgical procedure, the tip of the cadiere forceps broke and fell inside of the patient.The fragments were retrieved during the same procedure.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use.It is unknown what task was being performed at the time of the device fragment falling into the patient.It is unknown what the surgeon believed was the cause of the instrument break.The customer was not sure if the surgeon noticed any issues with the functionality of the instrument during the procedure.It was not reported that the instrument collided with any other instrument or other hard material during the surgical procedure.It was not reported if the surgical staff felt any resistance upon removal of the instrument through the cannula.The customer was not able to answer if fragments that fell inside of the patient were retrieved.The customer performed a visual inspection of irrigation in intrabdominal cavity.No additional surgical procedure was required to remove the fragment.No post-operative tests, such as an x-ray or ultrasound, were performed to check for remaining fragments.The procedure was completed robotically.The patient has not returned to the hospital due to experiencing any post-surgical complications related to foreign after.The instrument and the fragment have been returned.No past medical or surgical history per medical record.

Brand Name
SINGLE-SITE
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21902039
Report Number2955842-2025-16746
Device Sequence Number12939905
Product Code NAY
UDI-Device Identifier00886874113608
UDI-Public(01)00886874113608(11)240620(10)K10240620
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478055-04
Device Catalogue Number478055
Device Lot NumberK10240620 0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2025
Initial Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight72 KG
Patient EthnicityNon Hispanic
Patient RaceWhite